MAUDE Adverse Event Report: COVIDIEN 3ML SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

COVIDIEN 3ML SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 8881540133
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that when the rn was drawing up medication from the vial to the syringe, the vial access cannula had a small hole in the side and medication was squirting out of it resulting in wasted medication.The vial and medication had to be wasted and a new vial was utilized.No patient injury was reported.

Brand Name
3ML SMARTIP MED-PREP CANNULA
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key11720997
Report Number1017768-2021-00930
Device Sequence Number11817335
Product Code GEA
UDI-Device Identifier10884521082946
UDI-Public10884521082946
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881540133
Device Catalogue Number8881540133
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2021
Initial Report FDA Received Date04/23/2021
Patient Sequence Number1